MAUDE Adverse Event Report: BIOMET UK LTD. OXF ANT BONE RMVL SHAFT-OUTER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

BIOMET UK LTD. OXF ANT BONE RMVL SHAFT-OUTER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number N/A
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Initial report: report source, foreign - event occurred in (b)(6).Customer has indicated that the product will not be returned to zimmer biomet for investigation.Medical product: oxf ant bone rmvl shaft-inner, catalog #: 32-423232, lot #: unknown multiple mdr reports were filed for this event, please see associated reports: 3002806535-2021-00426.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported, that the spring jammed/stuck inside the anterior reamer shaft.The surgeon had to adjust to the stuck spring causing him to ream 1mm too far anteriorly.
 
Event or Problem Description
It was reported, that the spring jammed/stuck inside the anterior reamer shaft.The surgeon had to adjust to the stuck spring causing him to ream 1mm too far anteriorly.Another instrument was used to complete the surgery.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.Gender : female, age :57, lot number : zb150701.Multiple mdr reports were filed for this event, please see associated reports: 3002806535-2021-00426-1.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
(b)(4).This final report is being submitted to relay additional information.Multiple mdr reports were filed for this event, please see associated reports: 3002806535-2021-00426-2 no product was returned or pictures provided; visual and dimensional evaluations could not be performed.Lot number identification is necessary for review of device history records, it was provided.A review of the complaint database over the last 3 years has found 25 similar complaints reported with the item 32-423233 (including initiating complaint, and 27 similar complaints reported with the item 32-423233 (including initiating complaint, the outcome from hhed-2016-005 was that no hhe was required.Without the opportunity to examine the complaint product, a definitive root cause cannot be determined due to insufficient information.The most likely underlying cause is the contact between the two surfaces causing fretting and binding.No corrective or preventative actions are required at this time.If any additional information becomes available, then the complaint will be reopened and further investigated.
 
Event or Problem Description

Brand Name
OXF ANT BONE RMVL SHAFT-OUTER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK   CF31 3XA
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key12554319
Report Number3002806535-2021-00427
Device Sequence Number14476828
Product Code HXC
UDI-Device Identifier05019279447992
UDI-Public05019279447992
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Consumer,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number32-423232
Device Lot NumberZB150701
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/22/2021
Supplement Date Received by Manufacturer10/20/2021
12/23/2021
Initial Report FDA Received Date09/30/2021
Supplement Report FDA Received Date10/22/2021
12/23/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/01/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient Age57 YR
Patient SexFemale